Alert archive / Kentucky / Flash Flood Warnings in 2016

Flash Flood Warning 26, NWS Jackson, KY

July 8, 20164 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 8, 2016, 4:31 PM EDT for 4 counties in Kentucky. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 4:31 PM EDT (20:31 UTC)
Expired
Jul 8, 2016, 9:30 PM EDT
In force
5 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:39 PM EDTFLASH FLOODBear Branch, KYWATER RUNNING ACROSS HWY 421. ALSO WATERS ENCROACHING HOMES AND A CHURCH IN THE BIG CREEK AREA.
Jul 8, 8:10 PM EDTFLASH FLOOD3 Se Manchester, KYFLOODING ALONG ELK CREEK. WATER THREATENING A COUPLE OF HOMES.
Jul 8, 8:10 PM EDTFLASH FLOOD5 Ese Manchester, KYFLOODING ALONG ELK CREEK. WATER THREATENING A COUPLE OF HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 128 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

446 
WGUS53 KJKL 082031
FFWJKL
KYC051-131-189-193-082330-
/O.NEW.KJKL.FF.W.0026.160708T2031Z-160708T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 730 PM EDT

* AT 431 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MANCHESTER...HYDEN...BUCKHORN...BEAR BRANCH...TAFF...
  BUCKHORN LAKE S.P....STINNETT...THOMAS...PANCO...
  HORSE CREEK JUNCTION...ENLINE...LUCKY FORK...PEABODY...HENSLEY...
  LITTLETON...THOUSANDSTICKS...DRYHILL...BERNICE...
  HECTOR AND KALIOPI.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3710 8377 3736 8378 3737 8354 3733 8354
      3734 8350 3737 8348 3737 8344 3734 8340
      3734 8337 3709 8337

$$

GREIF
3 follow-up statements
060 
WGUS73 KJKL 082157
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT FRI JUL 8 2016

KYC189-193-082204-
/O.CAN.KJKL.FF.W.0026.000000T0000Z-160708T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-OWSLEY KY-
557 PM EDT FRI JUL 8 2016

...THE FLASH FLOOD WARNING FOR NORTHWESTERN PERRY AND SOUTHEASTERN
OWSLEY COUNTIES IS CANCELLED...

FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3711 8374 3734 8374 3735 8364 3732 8362
      3730 8360 3723 8366 3721 8344 3722 8339
      3723 8338 3722 8338 3722 8337 3709 8337

$$

KYC051-131-082330-
/O.CON.KJKL.FF.W.0026.000000T0000Z-160708T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-LESLIE KY-
557 PM EDT FRI JUL 8 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN CLAY AND NORTHWESTERN LESLIE COUNTIES...

AT 554 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAD MOVED ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN FELL. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HYDEN...BEAR BRANCH...STINNETT...ONEIDA...HOSEA...SPURLOCK...
THOMAS...MARCUM...NEWFOUND...WILD CAT...TANKSLEY...ENLINE...TEGES...
PEABODY...HENSLEY...THOUSANDSTICKS...JACKS CREEK...BOHO...
HECTOR AND BOBS FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3711 8374 3734 8374 3735 8364 3732 8362
      3730 8360 3723 8366 3721 8344 3722 8339
      3723 8338 3722 8338 3722 8337 3709 8337

$$

GREIF
046 
WGUS53 KJKL 082321
FFWJKL
KYC051-131-090130-
/O.EXT.KJKL.FF.W.0026.000000T0000Z-160709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 930 PM EDT

* AT 720 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN MOVED ACROSS THE WARNED AREA. UP TO TWO TO THREE INCHES
  OF RAIN FELL. FLASH FLOODING IS ONGOING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HYDEN...BEAR BRANCH...STINNETT...ONEIDA...HOSEA...SPURLOCK...
  THOMAS...MARCUM...NEWFOUND...WILD CAT...TANKSLEY...ENLINE...
  TEGES...PEABODY...HENSLEY...THOUSANDSTICKS...JACKS CREEK...BOHO...
  HECTOR AND BOBS FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3711 8374 3734 8374 3735 8364 3732 8362
      3730 8360 3723 8366 3721 8344 3722 8339
      3723 8338 3722 8338 3722 8337 3709 8337

$$

GREIF
590 
WGUS73 KJKL 090129
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT FRI JUL 8 2016

KYC051-131-090138-
/O.EXP.KJKL.FF.W.0026.000000T0000Z-160709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-LESLIE KY-
929 PM EDT FRI JUL 8 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN CLAY AND NORTHWESTERN
LESLIE COUNTIES WILL EXPIRE AT 930 PM EDT...

FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3711 8374 3734 8374 3735 8364 3732 8362
      3730 8360 3723 8366 3721 8344 3722 8339
      3723 8338 3722 8338 3722 8337 3709 8337

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:44 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 8, 2:44 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
244 PM EDT FRI JUL 8 2016

.UPDATE...
Issued at 244 PM EDT FRI JUL 8 2016

Several rounds of shower/storms will continue to track across the
region this afternoon/evening. Strong to damaging winds and
torrential rainfall will be possible with any storms that move
overhead.

&&

.SHORT TERM...(Today through Saturday)
Issued at 435 AM EDT FRI JUL 8 2016

A boundary, more or less a warm front lingers from southern IL
east into Central KY and then arcs southeast toward sw VA and
Eastern TN. This boundary generally coincides with the leading
edge of the theta e gradient and a gradient in PW exists. PW has
already increased overnight from closer to 1.5 inches to nearer to
1.75 inches in the central CWA and nearing 2 inches in the
southwest CWA in the zonal flow in place across the conus. Within this
flow is a shortwave trough extending from the western great
Lakes/Upper MS Valley south toward eastern KS and western MO.
Other minor disturbances are also moving through the flow some of
them associated with ongoing or past convection. As the moisture
continues to be transported into the region, showers and a few
thunderstorms have moved across the area overnight though as the
PW gradient has lessened precipitation has been more isolated and
lighter and showery in nature. This also corresponds with a
departing disturbance extending from the lakes into the middle OH
Valley region.

Diffluent flow aloft, continued moisture transport into the
region along with steeper mid level lapse rates are advancing
toward the region. This should combine with daytime heating
increasing low level lapse rates as well as decent unidirectional shear
for showers and thunderstorms to be possible most of the day in
advance of the approaching mid level wave. Uncertainty remains in
the extent of cloud cover and its effect on daytime heating and
ultimately the degree of instability. This would not only affect
the chances for severe thunderstorms but also impact whether or
not heavy rain occurs with the storms as well.

However, an  approaching cold front along with the boundary currently
stretched out over the Ohio Valley could lead to training of
showers and thunderstorms with heavy rainfall rates as they become
parallel or nearly parallel to the mid and upper level flow. The
cloud cover could also impact max t which has been lowered a bit
from previous forecasts, though less mixing might balance out any
affects of mixing on lowering dewpoints. Cape of at least the 1500
to 2500 range with li of at least the -4c to -6c range are
anticipated from midday into the evening as a couple hours of
heating should be able to take sfc temps into the 80s. This all
does depend on the evolution of upstream convection near the
confluence of the OH and MS River Valleys and whether it holds
together, sends debris clouds across the area, or sends an
outflow to focus redevelopment. The primary severe threat appears
to be damaging winds with marginally severe hail also possible in
the strongest storms. Locally heavy rain and the potential for
flash flooding also remains a threat.

PW is expected to increase on westerly to southwesterly flow
today further east into the region in advance of the approaching
cold front. The flash flood watch has been extended not only in
time into this evening...BUT Also further to the east to include
locations of higher soil moisture and most of where some short
term model runs produce the stronger convection. This generally
aligned with locations where the heavier rain has fallen in the
past 48 to 54 hours coinciding with areas of 3 hr FFG values near
or in some cases below 2.0 inches exist. Uncertainty does remain
if heavy rain will be more than localized as well as what
locations. It is possible that a further expansion of the watch
east or south could be needed later today pending convective
trends.

Drier and somewhat cooler air will move into the region behind
the cold front on saturday. A few showers could linger into the
day on saturday or even redevelop during peak heating nearer to
The VA and TV border where moisture will be highest. Capping
should keep cu on the shallower side and likely not deep enough
for any thunder, tHUS Precip type was kept at showers.

.LONG TERM...(Saturday night through Thursday)
Issued at 333 AM EDT FRI JUL 8 2016

Forecast remains confident on dry forecast for the second half of
the weekend.  Rain chances will return by Monday, but models remain
in poor agreement on exactly by what means rain chances return. The
GFS brings a warm front north across the area, while the ECMWF
brings a slow tracking low pressure system east across the area.
Outside of increasing rain chances, large uncertainty will remain in
the forecast beyond Monday due to the evolution.  It does appear a
more summerlike airmass may reside over the area through the week,
possibly leading to more diurnally focused shower/storm chances
through the week.  If the ECMWF solution were to verify, some
locally heavy rainfall may be a possibility on Monday. Temperatures
will continue to feel very summerlike through next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 244 PM EDT FRI JUL 8 2016

Numerous showers and thunderstorms will likely impact all
terminals this afternoon into early this evening. Brief periods
of MVFR/IFR conditions will be possible as these move through.
Isolated strong wind gusts will also occur, but probability in
seeing these at any given site remains low enough to preclude
specific mention for now. Widespread to numerous storms should
wind down this evening with isolated/scattered showers/storms
lingering into the early overnight period. Stratus and fog should
develop later this evening and tonight with reductions to IFR and
possibly LIFR or lower possible by the 06Z to 12Z period. Could
also see some enhanced winds outside of thunderstorms near the
2000 foot level, but will let storms play out before assessing
need for LLWS mention. Drier air and subsequent VFR conditions
should return to all sites after daybreak Saturday.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch until midnight EDT tonight for KYZ058>060-068-
069-079-080-083>086-104-106>120.

&&

UPDATE...GUSEMAN
SHORT TERM...JP
LONG TERM...KAS
AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 2:57 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT FRI JUL 8 2016

KYZ058>060-068-069-079-080-083>086-104-106>120-092200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
257 PM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A
FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL
RAINFALL AND SUBSEQUENT FLASH FLOODING...WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY
RAIN...AND FLOODING THROUGH THIS EVENING.

KYZ044-050>052-087-088-092200-
FLEMING-MONTGOMERY-BATH-ROWAN-BELL-HARLAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN
257 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A
FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL
RAINFALL AND LOCALIZED FLOODING CONCERNS...WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND
HEAVY RAIN THROUGH THIS EVENING.

GUSEMAN

In the hours before

Special weather statement, Jul 8, 3:26 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI JUL 8 2016

KYZ083-084-082000-
WAYNE-MCCREARY-
326 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...

AT 326 PM EDT...A STRONG THUNDERSTORM WAS OVER ZULA...OR 10 MILES
SOUTHWEST OF MONTICELLO...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...CO-OPERATIVE...GREAT MEADOWS CAMPSITES...DELTA...
CABELL...GREGORY...POWERSBURG...BARRIER...DENNEY...MOUNT PISGAH...
ROCKEYBRANCH...PARMLEYSVILLE...HIDALGO...COOPERSVILLE...SLAVENS...
BURFIELD...COOPER...RITNER...OIL VALLEY AND ZULA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3689 8501 3686 8453 3659 8457 3667 8500
      3668 8500 3669 8502 3672 8502 3676 8501
      3681 8503 3683 8506 3686 8506
TIME...MOT...LOC 1926Z 277DEG 34KT 3678 8502

JMW
Special weather statement, Jul 8, 4:00 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT FRI JUL 8 2016

KYZ116-117-082030-
LESLIE-CLAY-
400 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT LESLIE...CLAY...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS OVER BLUEHOLE...OR OVER
MANCHESTER...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BEAR BRANCH...ONEIDA...SPURLOCK...BRUTUS...
PARK VALLEY...MARCUM...HOUSE...PANCO...WILD CAT...TANKSLEY...
HORSE CREEK JUNCTION...GOOSE ROCK...HERRON...ENLINE...SIBERT...
JONSEE...PEABODY...HENSLEY AND LITTLETON.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 18 AND 41.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3711 8384 3731 8362 3729 8360 3729 8358
      3715 8344 3704 8377
TIME...MOT...LOC 2000Z 232DEG 27KT 3712 8375

JMW
Special weather statement, Jul 8, 4:09 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 PM EDT FRI JUL 8 2016

KYZ086-116-082045-
KNOX-CLAY-
409 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...CLAY...

AT 409 PM EDT...A STRONG THUNDERSTORM WAS OVER GARRICH...OR NEAR
BARBOURVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREEN ROAD...GIRDLER...SPRULE...BERTHA STATION...ROSSLAND...
CRANES NEST...EMMANUEL...HAVEN...CANNON...EROSE...SCALF...LOWELL...
OGLE...BAILEYS SWITCH...HINKLE...KNOXFORK...FOUNT...GARRICH...
ARKLE AND GRAY.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE
MARKERS 13 AND 23.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3695 8404 3698 8397 3698 8396 3700 8394
      3708 8375 3693 8359 3688 8399
TIME...MOT...LOC 2009Z 247DEG 25KT 3693 8394

JMW
Local storm report, Jul 8, 4:13 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      JACKSON                 37.56N 83.38W
07/08/2016                   BREATHITT          KY   NWS EMPLOYEE

            ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.

&&

TBREWER
Special weather statement, Jul 8, 4:21 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT FRI JUL 8 2016

KYZ113-115-118-082045-
PERRY-KNOTT-LETCHER-
421 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...KNOTT...LETCHER...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER VICCO...OR 7 MILES
SOUTHEAST OF HAZARD...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HINDMAN...LETCHER...BATH...PIPPA PASSES...VICCO...BLACKEY...
CARBON GLOW...GANDER...WINTERS...AMELIA...SMITHSBORO...DREW...
ARMINTA...ROXANA...OMAHA...IVIS...LUCASTOWN...SASSAFRAS...
DIRK AND ANCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3707 8311 3717 8317 3741 8290 3716 8274
TIME...MOT...LOC 2021Z 242DEG 17KT 3719 8309

JMW
Local storm report, Jul 8, 4:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      1 S JACKSON             37.54N 83.38W
07/08/2016                   BREATHITT          KY   NWS EMPLOYEE

            ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:29 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more31 min
Jul 8, 12:48 PM EDTSpecial Weather StatementJKLFleming27 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more44 min
Jul 8, 1:19 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Morgan, Wolfe41 min
Jul 8, 1:47 PM EDTSpecial Weather StatementJKLJohnson, Martin43 min
Jul 8, 2:15 PM EDTSpecial Weather StatementJKLEstill, Powell45 min
Jul 8, 2:25 PM EDTSpecial Weather StatementJKLBreathitt35 min
Jul 8, 2:26 PM EDTAreal Flood AdvisoryJKLEstill, Powell4 hr
Jul 8, 2:44 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe46 min
Jul 8, 2:53 PM EDTAreal Flood AdvisoryJKLFloyd, Pike4 hr
Jul 8, 2:57 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Lee, Pike48 min
Jul 8, 3:06 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin4 hr
Jul 8, 3:06 PM EDTSpecial Weather StatementJKLLaurel39 min
Jul 8, 3:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley, Rockcastle4 hr
Jul 8, 3:15 PM EDTSpecial Weather StatementJKLJackson, Rockcastle45 min
Jul 8, 3:26 PM EDTSpecial Weather StatementJKLWayne34 min
Jul 8, 3:32 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne3 hr
Jul 8, 3:37 PM EDTFlash Flood WarningJKLEstill, Jackson, Rockcastle3 hr
Jul 8, 3:57 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more4 hr
Jul 8, 4:00 PM EDTSpecial Weather StatementJKLClay30 min
Jul 8, 4:03 PM EDTFlash Flood WarningJKLBreathitt3 hr
Jul 8, 4:09 PM EDTSpecial Weather StatementJKLKnox36 min
Jul 8, 4:17 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Leslie, Letcher, Perry, Pike4 hr
Jul 8, 4:21 PM EDTSpecial Weather StatementJKLKnott24 min
Jul 8, 4:24 PM EDTFlash Flood WarningJKLPulaski3 hr
Jul 8, 4:29 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley4 hr
Jul 8, 4:33 PM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle3 hr
Jul 8, 4:35 PM EDTSpecial Weather StatementJKLLeslie, Perry25 min
Jul 8, 4:38 PM EDTFlash Flood WarningJKLClay, Knox, Laurel, Leslie3 hr
Jul 8, 4:40 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie35 min
Jul 8, 4:42 PM EDTFlash Flood WarningJKLKnott, Leslie, Letcher, Perry3 hr
Jul 8, 4:46 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
Jul 8, 4:52 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley4 hr
Jul 8, 4:55 PM EDTSpecial Weather StatementJKLHarlan35 min
Jul 8, 4:59 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley31 min
Jul 8, 5:16 PM EDTSpecial Weather StatementJKLHarlan29 min
Jul 8, 7:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Leslie, Owsley, Perry3 hr

Nearby

Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.